0) Where are you from (country)?
USA, New York
1) How did you find this forum (Google search -- if so, what search terms? Via link from a forum or website -- if so, what page? Other?)
2) What is your current age, height, weight?
40, 5'7, 180lbs
3) Do you exercise regularly? If so, what type of exercise?
Yes and No. I have months where I do and so months I don't. I do cycle often outdoors and my cycling increase to 3100 miles last year, my pike of outdoor riding..
4) What type of diet do you eat (vegetarian, meat eater, raw, fast-food/organic healthy)?
Normal three meal daily, no restriction, I do tend to stay away from junk food.
5) Why did you take Finasteride (hair loss, BPH, other)?
maintain Hair, small bold spot.
6) For how long did you take Finasteride (weeks/months/years)?
7) How old were you, and WHEN (date) did you start Finasteride?
about 6 years I do recall exactly, I need to ask the doc that prescribed it for exact date..
8) How old were you when you quit, and WHEN (date) did you quit?
I have not quit yet fully. I have gone between prescription and missed a few days once in a while 1-5 days at most.
9) How did you quit (cold turkey or taper off)?
Planning to quit cold.
10) What type of Finasteride did you use – Propecia, Proscar, Fincar or other generic?
Propecia 1 mg.
11) What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?
12) How long into your use of Finasteride did you notice the onset of side effects?
about 6 years.. just an assumption..
13) What side effects did you experience while on the drug that have yet to resolve since discontinuation?
ED, but not given enough time yet after discontinuation to determine.
Put an X beside all that apply:
[X ] Loss of Libido / Sex Drive
[X ] Erectile Dysfunction
[ ] Complete Impotence
[X ] Loss of Morning Erections
[ ] Loss of Spontaneous Erections
[ ] Loss of Nocturnal Erections
[X ] Watery Ejaculate
[X ] Reduced Ejaculate
[ ] Inability to Ejaculate / Orgasm
[ ] Reduced Sperm Count / Motility
[ ] Emotional Blunting / Emotionally Flat
[ ] Difficulty Focusing / Concentrating
[ ] Confusion
[X ] Memory Loss / Forgetfullness
[ ] Stumbling over Words / Losing Train of Thought
[ ] Slurring of Speech
[ ] Lack of Motivation / Feeling Passive / Complacency
[ ] Extreme Anxiety / Panic Attacks
[ ] Depression / Melancholy
[ ] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
[ ] Penis curvature / rotation on axis
[ ] Testicular Pain
[ ] Testicular Shrinkage / Loss of Fullness
[ ] Genital numbness / sensitivity decrease
[ ] Weight Gain
[ ] Gynecomastia (male breasts)
[ ] Muscle Wastage
[ ] Muscle Weakness
[ ] Joint Pain
[ ] Dry / Dark Circles under eyes
[ ] Prostate pain
[ ] Persistent Fatigue / Exhaustion
[ ] Stomach Pains / Digestion Problems
[ ] Constipation / "Poo Pellets"
[ ] Vision - Acuity Decrease / Blurriness
[ ] Increased hair loss
[ ] Frequent urination
[ ] Lowered body temperature
[ ] Other (please explain)
14) What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
15) If you have pre or post-Finasteride bloodtests, what hormonal changes have you encountered since discontinuing the drug (pls post your test results in the "Blood Tests" section and link to them in your post)?
16) Anything not listed in the above questions you'd like to share about your experience with Finasteride?
17) Tell us your story, in your own words, about your Finasteride usage and side effects experienced while on/off the drug.
Here is my story. A few months ago, I had a very bad throat infection that took high dosage of antibiotics to resolve. During my illness I lost all libido. After infection cleared, I started to experience continued fatigue from the time of illness but not as severe, and my libido dramatically decreased. I had to go to sleep much earlier at night, and waking up with a full night of sleep still felt extremely tired. My T level during illness was 47 (very very low) and jump to 147 after recovery from illness. This was the first time the doctor ever checked for T levels in my life. I have no clue what the level was before starting Propercia. I may have missed taking Propercia meds for first four days of illness. I restarted it about the fourth or fifth day, I don't recall. The first T level count of 47 was taken when I was off Propercia mostly likely a few days. I was too sick to take any meds other than antibiotics. My doc prescribed TRT patch after second T level reading of 147 (back on Propercia at this time), and it help to improve my fatigue and libido. I took 30 days worth of patches and stopped. I never got my T level checked during TRT or at the end of 30 day dosage. After three weeks off T patch, I started to feel slowly fatigue coming back and went to the doc for T level check which was 137 with free T level of 0.50. Doc started me back on T patch.
I'm 40 year old male. I never had problems with libido before this event. I did experience some low libido at times but nothing serious. I never thought Proprocia was messing with my libido in any bad way until this event.
After you ever seen such a situation occur? Do you think a combination of long term usage of Proprocia and severe infection depleted my T and the ability to produce more natural? Or I should assume the body is still recovering and give it a few months and see if T level improves without TRT (patch)?
In addition, I am serious about having my first child and reading all the info on the net, this low T level does not bold well for fertility. In addition, I read you become less fertile when on TRT. And, there are reports that Proprocia may play a role in low sperm count also. Hence, I have decided to stop both TRT and Proprocia (2 days off at the moment) at the moment. Although I restarted T patch after one day off (on my second 30 day dosage treatment). I restarted because of some anxiety and hot flashes I was experiencing at night. It calm me down when I restarted it :(. I will try to not use it again.
Do you advise on this course of action? Or feel otherwise?
Have you ever seen long term use of Propecia cause very low T level? Or do I point to this due to my age and the illness I had and the increasing bike\cycling riding and decrease weight lifting? I used to weight left often and cut it down entirely since two years ago.
Usually I have read that Propecia results in slight increases in T level from baseline for Men, and the decrease occurs after stopping Propecia and PFS can be seen with very low T level and gradually improves.
Any advise you can give me would be appreciated.
I have setup an appointment with a endocrinoloist and uolog docs in the coming weeks.
As noted, I have changed my exercising habits the pass three years. I do cycle often outdoors and my cycling increase to 3100 miles last year, my pike of outdoor riding..